Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 9, NWS Dodge City, KS

November 7, 20157 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Nov 7, 2015, 2:25 PM CST for 7 counties in Kansas. It took effect at Nov 7, 2015, 11:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2015, 2:25 PM CST (20:25 UTC)
In effect from
Nov 7, 2015, 11:00 PM CST
Expired
Nov 8, 2015, 9:00 AM CST
In force
10 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS73 KDDC 072025
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CST SAT NOV 7 2015

...TEMPERATURES NEAR FREEZING EXPECTED TONIGHT...

KSZ066-080-081-087>090-080500-
/O.NEW.KDDC.FR.Y.0009.151108T0500Z-151108T1500Z/
STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
225 PM CST SAT NOV 7 2015

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
SUNDAY. 

* TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JF
2 follow-up statements
698 
WWUS73 KDDC 080441
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 PM CST SAT NOV 7 2015

...TEMPERATURES NEAR FREEZING EXPECTED TONIGHT...

KSZ066-080-081-087>090-081245-
/O.CON.KDDC.FR.Y.0009.151108T0500Z-151108T1500Z/
STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1041 PM CST SAT NOV 7 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
985 
WWUS73 KDDC 080837
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
237 AM CST SUN NOV 8 2015

...NEAR FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

KSZ066-080-081-087>090-081500-
/O.CON.KDDC.FR.Y.0009.000000T0000Z-151108T1500Z/
STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
237 AM CST SUN NOV 8 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:48 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 7, 11:48 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
1148 AM CST SAT NOV 7 2015

...Updated for aviation discussion...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 140 AM CST SAT NOV 7 2015

Short range models indicate ridging aloft moving eastward across
the Great Basin into the Central and Southern Rockies today.
Meanwhile, a much drier air mass associated with surface high
pressure in the Colorado Rockies will migrate eastward into the
high plains of western Kansas today. As a result, dry conditions
will persist across the region through late Saturday night.
Seasonal temperatures can be expected again today as cooler air
associated with surface high pressure in the Colorado Rockies
moves out into the Western High Plains. Under mostly sunny skies,
look for highs up into the 50s(F) this afternoon with the lower
60s(F) possible in south central Kansas. The surface high will
shift quickly off to the east Saturday night returning a
southerly flow to western Kansas. This will begin draw slightly
warmer air northward into the region, slowly eroding the colder
air mass, especially across extreme southwest Kansas where south
to southwesterly winds are likely as a developing lee side trough
strengthens overnight. Lows are expected generally down into the
mid to upper 30s(F) across central and southwest Kansas, remaining
well above hard freeze temperatures.

.LONG TERM...(Sunday THROUGH Friday)
ISSUED AT 205 AM CST SAT NOV 7 2015

Dry conditions will persist through Tuesday as medium range
models indicate the ridging aloft shifting slowly east across the
Central Plains. A weak flow aloft combined with a lack of
moisture/instability will hinder any chances for precip through
Monday. Although the flow aloft will begin to intensify Tuesday
downstream of an upper level trough axis pushing ashore into
southern California, the lack of moisture/instability will allow
dry conditions to continue through Tuesday late afternoon. A
warming trend is likely through Tuesday as a prevailing southerly
flow enhances warm air advection into western Kansas. Highs are
expected to reach 60F is some places Sunday afternoon with the
lower to mid 70s(F) likely across portions of southwest and south
central Kansas by Tuesday. Low temperatures will remain above
freezing through the middle part of the week.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON)
ISSUED AT 1146 AM CST SAT NOV 7 2015

A surface trough will develop in the lee of the Rockies by
tonight, resulting in a wind shift to the south. Speeds will
increase to 12-15 kts by 15-17z Sunday with daytime heating.
VFR conditions will persist.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  32  59  40 /   0   0   0   0
GCK  54  35  60  38 /   0   0   0   0
EHA  54  37  59  38 /   0   0   0   0
LBL  55  35  60  40 /   0   0   0   0
HYS  56  32  60  39 /   0   0   0   0
P28  61  33  61  40 /   0   0   0   0

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Finch
Hazardous weather outlook, Nov 7, 4:27 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
427 AM CST SAT NOV 7 2015

KSZ030-031-043>046-061>066-074>081-084>090-081030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
427 AM CST SAT NOV 7 2015 /327 AM MST SAT NOV 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DISCUSSION...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS WEATHER RISK...

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  NO HAZARDS.

  WEDNESDAY...
  NO HAZARDS.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

32

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.